Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Mar 31, 2012, 7:56 PM EDT for Gordon County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:56 PM EDT (23:56 UTC)
- Expired
- Mar 31, 2012, 8:30 PM EDT
- In force
- 34 min
- Issued by
- NWS Atlanta, GA
County Gordon County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 399 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
129
WWUS82 KFFC 312356
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT MAR 31 2012
GAZ004-005-011-012-010030-
756 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES UNTIL 830 PM
EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TILTON...MOVING SOUTHEAST AT 25
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES THROUGH 830 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TILTON...MILL
CREEK...SUGAR VALLEY...RESACA...NICKELSVILLE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...SONORAVILLE AND OAKMAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3456 8466 3439 8489 3445 8507 3453 8510
3455 8506 3457 8506 3459 8510 3459 8506
3472 8506 3477 8503
TIME...MOT...LOC 2356Z 320DEG 21KT 3462 8500
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Mar 31, 7:41 PM EDT, 15 minutes earlier.
Area forecast discussion, Mar 31, 7:41 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT SAT MAR 31 2012
.PREV DISCUSSION... /ISSUED 245 PM EDT SAT MAR 31 2012/
SHORT TERM /TONIGHT THROUGH MONDAY/...
A WEAK COLD FRONT ACROSS TN WILL PUSH INTO NORTH GA LATE THIS
AFTERNOON DURING MAX HEATING. MODERATE INSTABILITIES IN-PLACE AHEAD
OF THE FRONT (2000+ SURFACE BASED CAPE AND -6 TO -8 LI'S) WILL
SUPPORT STRONG-SEVERE STORM DEVELOPMENT ALONG AND AHEAD OF THE
FRONT. REGIONAL RADARS SHOW THIS DEVELOPMENT ALREADY IN PROGRESS AND
EXPECTED TO CONTINUE INTO THE EVENING AS THE FRONT WILL BE SLOW
MOVING. SPC HAS POSTED A SEVERE THUNDERSTORM WATCH FOR FAR NORTH
THROUGH 10 PM THIS EVENING. COOLER TEMPS ALOFT...DRY MID LEVEL AIR
AND WEAK SHEAR PROFILES SUGGESTS THE MAIN THREATS WILL BE DAMAGING
WINDS AND LARGE HAIL...HOWEVER...AN ISOLATED TORNADO ALONG OR NEAR
THE FRONTAL BOUNDARY CANNOT BE RULED OUT. TIMING SUGGESTS STRONG
STORMS SHOULD MOVE INTO NORTH GA BY 3-4 PM...THEN SPREAD SOUTH
TOWARD ATLANTA THROUGH MID EVENING. AT THIS TIME...EXPECTING
STORMS TO WEAKEN AS THEY PUSH FURTHER SOUTH AND APPROACH ATLANTA
DURING THE EVENING...MAINLY DUE TO DIMINISHING INSTABILITIES DUE TO
LOSS OF DAYTIME HEATING AND DRIER AIR ADVECTING IN FROM THE WNW.
HOWEVER...WILL HAVE TO MONITOR THE POTENTIAL THREAT FOR STRONG
STORMS CLOSELY ACROSS ALL OF NORTH GA THROUGH THE EVENING HOURS.
OTHERWISE...THE BOUNDARY SLIPS SOUTH OF ATLANTA AND WEAKENS AFTER
MIDNIGHT WITH RIDGING NOTED IN THE MID AND UPPER LEVELS...ALL
SUGGESTING THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY
MIDNIGHT OR SHORTLY AFTER...EVEN FOR COLUMBUS AND MACON AREAS.
HIGH PRESSURE BUILDING FROM THE WEST SPREADING IN A DRIER AIRMASS
WILL HINDER CONVECTION MOST AREAS SUNDAY AND MONDAY...EXCEPT FOR
POSSIBLY FAR NORTH CENTRAL AND NE GA BOTH DAYS DURING THE LATE
AFTERNOON-EARLY EVENING HOURS...WHERE THE ACTIVE PORTION OF THE
NE UPPER RIDGE PERIPHERY COULD SPARK A FEW STORMS DURING DAYTIME
HEATING.
AS FOR TEMPS...WILL CONTINUE WITH WELL ABOVE AVERAGE TEMPS
THROUGH THE SHORT TERM...WITH NEAR RECORD HIGHS EXPECTED THROUGH
MONDAY. FOR TONIGHT...HAVE LEANED TOWARD THE SLIGHTLY WARMER MAV
GUIDANCE FOR LOWS AS EXPECT THE COOLER DEWPOINTS TO BE SLOW
SPREADING SOUTHWARD. THEN TOOK MOSTLY A MAV/MET BLEND THROUGH THE
REMAINING PERIODS...WITH A SLIGHT LEAN TOWARD COOLER LOWS AND
WARMER HIGHS THROUGH THE PERIODS.
39
LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
STILL SIGNIFICANT DIFFERENCES IN EXTENDED SOLUTIONS AT THIS
TIME...THOUGH 12Z GFS SLIGHTLY MORE MOIST THAN LAST NIGHTS 00Z
RUN. 00Z ECMWF STILL WETTER WITH THE CUTOFF LOW HANGING AROUND THE
SOUTHEAST INTO THE WEEKEND. WITH THE DIFFERENCES IN THE MODELS...
NO CHANGES PLANNED TO THE EXTENDED AT THIS TIME. SEE PREVIOUS
DISCUSSION BELOW.
TDP
PREV DISCUSSION.../ISSUED AT 432 AM EDT SAT MAR 31 2012/
HERE WE GO AGAIN. LIKE YESTERDAY...EXTENDED MODELS ARE IN GOOD
AGREEMENT EARLY ON...BUT THEN DIVERGE DRAMATICALLY BY WEEK'S END
WHEN GEORGIA COULD BE IN NW FLOW /GFS/...SOUTHERLY FLOW WITH AN
APPROACHING CUT-OFF LOW /ECMWF AND GEM/...OR SOMETHING IN BETWEEN
/UKMET?/. 00Z ECMWF NOW COMES INTO BETTER PHASE TIMING-WISE AS
GFS...BUT KEEPS CUT-OFF LOW DRIFTING ACROSS THE SOUTH MIDWEEK. I
WILL FOLLOW GENERAL SOLUTION OF ECMWF/GEM WHICH WILL RESULT IN
HIGHER-THAN-MEX POPS ACROSS THE AREA NEXT WEEK. WILL ALSO RAISE
TEMPS /MAINLY MIN TEMPS/ SEVERAL DEGREES TO MATCH THIS SCENARIO
AND AS SUPPORTED BY LOCAL BIAS- CORRECTED MOS ANALYSIS.
27
CLIMATE...
RECORDS FOR 04-01
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 87 1974 47 1965 62 1938 28 1987
1931
KATL 85 1940 43 1931 65 1927 27 1987
KCSG 88 1974 58 1950 65 1988 30 1987
KMCN 88 1927 50 1931 66 1927 29 1987
RECORDS FOR 04-02
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1940 46 1915 63 1908 28 1924
KATL 88 1940 42 1915 63 1979 25 1881
1905
KCSG 86 1999 54 1993 67 2000 34 1992
1978 1961
KMCN 88 1940 48 1915 63 2000 32 1992
1935
RECORDS FOR 04-03
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 88 1934 47 1987 62 2007 26 1992
1974
KATL 86 1946 39 1987 65 1974 29 1992
1945
KCSG 88 1999 52 1987 70 1977 32 1962
1957
KMCN 89 1957 51 1901 69 1977 31 1993
1992
&&
.AVIATION...
00Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF ISOLATED CONVECTION OVER
PORTIONS OF NORTH GEORGIA. RYY/FTY/PDK WILL HAVE CELL MOVE CLOSE
ENOUGH TO WARRANT VCTS THRU 03Z...BY THE TIME IT REACHES ATL
ANTICIPATE THE CELL DIMINISHING...BUT WILL CONTINUE TO KEEP AN EYE
ON IT. WINDS WILL REMAIN OUT OF THE WEST THROUGH THE PERIOD...
DIMINISHING OVERNIGHT BEFORE INCREASING BY AFTERNOON TOMORROW.
WITH MOIST GROUND ACROSS MUCH OF THE AREA EXPECT SOME FOG
DEVELOPMENT TOWARD DAYBREAK BUT SHOULD STAY IN MVFR RANGE EXCEPT
CSG/MCN WHICH COULD SEE IFR. MODELS SHOWING GOOD MOISTURE ACROSS
THE AREA TOMORROW AFTERNOON IN THE 040-050 RANGE...FOR NOW WILL
KEEP SCT.
//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.
12
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 56 85 59 90 / 40 10 10 10
ATLANTA 59 85 63 85 / 40 10 10 10
BLAIRSVILLE 51 80 55 82 / 20 20 20 20
CARTERSVILLE 54 85 55 87 / 30 10 10 10
COLUMBUS 59 87 63 88 / 30 5 5 10
GAINESVILLE 56 83 61 87 / 30 10 10 10
MACON 59 87 59 89 / 30 5 5 5
ROME 54 86 56 88 / 20 10 10 10
PEACHTREE CITY 54 84 55 87 / 40 5 5 10
VIDALIA 60 86 62 90 / 20 5 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR THE
FOLLOWING ZONES: CATOOSA...DADE...FANNIN...GILMER...MURRAY...
WALKER...WHITFIELD.
&&
12Hazardous weather outlook, Mar 31, 11:40 AM EDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1140 AM EDT SAT MAR 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-010930- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1140 AM EDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE ACROSS NORTH GEORGIA LATE THIS AFTERNOON. .SYNOPSIS... A WEAK...FLATTENING RIDGE OF HIGH PRESSURE LINGERS ACROSS GEORGIA... WITH AN UPPER LEVEL SYSTEM APPROACHING FROM THE CENTRAL GULF COAST AND A DIFFUSE FRONTAL BOUNDARY APPROACHING FROM THE NORTH. .PRIMARY HAZARDS... THE PRIMARY HAZARD ASSOCIATED WITH THE STRONGEST STORMS WILL BE DAMAGING WIND GUSTS TO 60 MPH AND QUARTER-SIZED HAIL. THESE STORMS WILL BE ISOLATED IN NATURE AND GENERALLY NORTH OF A LINE FROM ROME TO HELEN BETWEEN 4 AND 10 PM. TO THE SOUTH OF THAT LINE...THE PRIMARY HAZARD WILL BE OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL. .DISCUSSION... A WEAK TROUGH OF LOW PRESSURE WILL BE DROPPING SOUTHWARD INTO NORTH GEORGIA TODAY. IN THE VICINITY OF THIS TROUGH...SLIGHT COLD ADVECTION ALOFT IS EXPECTED AND SURFACE TEMPERATURES WILL REBOUND BEHIND THE MORNING SHOWERS ACROSS GEORGIA. THE RESULTING MOST UNSTABLE CAPE VALUES UP TO 2500 J/KG AND A FAVORABLE WIND PROFILE MAY BE SUFFICIENT FOR ISOLATED THUNDERSTORMS TO BECOME SEVERE ACROSS FAR NORTH GEORGIA. THE THREAT FOR ISOLATED SEVERE STORMS WILL BE GREATEST LATE IN THE AFTERNOON INTO EARLY EVENING. ANY STORMS THAT FORM WITH THIS TROUGH WILL DRIFT SOUTHWARD AND...AS THEY APPROACH THE ATLANTA METRO AREA...SHOULD BECOME WEAKER WITH THE LOSS OF DAYTIME HEATING. A SECOND FACTOR FOR TODAY IS THE SHORT-WAVE MOVING ALONG THE GULF COAST. THIS SYSTEM WILL BE PRIMARILY RESPONSIBLE FOR SPREADING CONTINUED SHOWERS AND EMBEDDED THUNDERSTORMS INTO CENTRAL AND SOUTHERN GEORGIA TODAY. INSTABILITY WILL BE MARGINAL WITH THIS SYSTEM...PARTIALLY DUE TO PRECIPITATION AHEAD OF THE SHORT WAVE. THE MARGINAL INSTABILITY AND WEAK WIND FIELDS ALOFT WILL PREVENT STORMS FROM BECOMING SEVERE...ALTHOUGH SOME STORMS MAY APPROACH THAT THRESHOLD WITH SMALL HAIL AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THUNDERSTORMS ARE POSSIBLE TUESDAY THROUGH FRIDAY...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Mar 31, 7:32 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
732 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 4 ENE RESACA 34.60N 84.88W
03/31/2012 E1.00 INCH GORDON GA PUBLIC
PUBLIC REPORTED HAIL LARGER THAN AN INCH IN DIAMETER
LITTERING HIS LAWN OFF NICKLASVILLE ROAD IN RESACA
BETWEEN 635 PM EDT AND 645 PM EDT. HAIL DAMAGED TRUCK AND
WINDOW COVERINGS AT THE RESIDENCE.
&&
RGARCIALocal storm report, Mar 31, 7:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL 2 NNW WHITE 34.31N 84.76W
03/31/2012 E1.75 INCH BARTOW GA PUBLIC
PUBLIC REPORTED GROUND COVERED WITH HAIL UP TO THE SIZE
OF GOLF BALLS OFF RICHARDS ROAD IN BARTOW COUNTY. HAIL
REPORTED BETWEEN 715 PM EDT AND 730 PM EDT.
&&
RGARCIASpecial weather statement, Mar 31, 7:46 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 746 PM EDT SAT MAR 31 2012 GAZ020-021-010015- 746 PM EDT SAT MAR 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN BARTOW AND CHEROKEE COUNTIES UNTIL 815 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BARTOW AND CHEROKEE COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE WHITE...RED TOP MOUNTAIN STATE PARK...SUTALLEE... GEORGE WASHINGTON CARVER STATE PARK...KELLOGG CREEK...HOBGOOD PARK... LITTLE RIVER LANDING AND BRIDGEMILL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. && LAT...LON 3422 8444 3408 8465 3425 8482 3432 8475 TIME...MOT...LOC 2347Z 313DEG 12KT 3423 8469
Local storm report, Mar 31, 7:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT MAR 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL 5 NNW GAINESVILLE 34.36N 83.86W
03/31/2012 E1.00 INCH HALL GA PUBLIC
PUBLIC REPORTED MAINLY QUARTER SIZED HAIL...WITH POSSIBLY
SOME LARGER HAIL...IN THE THOMPSON BRIDGE ROAD AREA OF
HALL COUNTY AROUND 747 PM EDT.
&&
RGARCIASpecial weather statement, Mar 31, 7:54 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
754 PM EDT SAT MAR 31 2012
GAZ023-025-010030-
754 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN HALL AND
JACKSON COUNTIES UNTIL 830 PM EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GAINESVILLE...MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HALL AND
JACKSON COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE GAINESVILLE...CANDLER...ROAD ATLANTA-LANIER
SPEEDWAY...TALMO...PENDERGRASS...ARCADE...JEFFERSON...HOSCHTON AND
BRASELTON.
&&
LAT...LON 3410 8349 3404 8361 3405 8365 3405 8369
3406 8370 3405 8371 3407 8374 3407 8377
3411 8381 3428 8388 3434 8377
TIME...MOT...LOC 2354Z 333DEG 15KT 3426 8379Special weather statement, Mar 31, 7:56 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
756 PM EDT SAT MAR 31 2012
GAZ004-005-011-012-010030-
756 PM EDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES UNTIL 830 PM
EDT...
AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF TILTON...MOVING SOUTHEAST AT 25
MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS
WHITFIELD...MURRAY...CHATTOOGA AND GORDON COUNTIES THROUGH 830 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE TILTON...MILL
CREEK...SUGAR VALLEY...RESACA...NICKELSVILLE...OOSTANAULA...
CALHOUN...AUDUBON...REDBUD...SONORAVILLE AND OAKMAN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3456 8466 3439 8489 3445 8507 3453 8510
3455 8506 3457 8506 3459 8510 3459 8506
3472 8506 3477 8503
TIME...MOT...LOC 2356Z 320DEG 21KT 3462 8500The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 9:24 PM EDT | Special Weather Statement | FFC | Forsyth | 36 min |
| Mar 31, 7:49 AM EDT | Special Weather Statement | FFC | Chattahoochee | 26 min |
| Mar 31, 7:51 AM EDT | Special Weather Statement | FFC | Chattahoochee | 24 min |
| Mar 31, 4:47 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 28 min |
| Mar 31, 5:14 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 31 min |
| Mar 31, 5:44 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Whitfield | 46 min |
| Mar 31, 5:48 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Mar 31, 6:12 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 37 min |
| Mar 31, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 48 min |
| Mar 31, 6:56 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 49 min |
| Mar 31, 7:02 PM EDT | Special Weather Statement | FFC | Hall | 28 min |
| Mar 31, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Mar 31, 7:31 PM EDT | Special Weather Statement | FFC | Whitfield | 29 min |
| Mar 31, 7:46 PM EDT | Special Weather Statement | FFC | Cherokee | 29 min |
| Mar 31, 7:54 PM EDT | Special Weather Statement | FFC | Jackson | 36 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.